MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, during a right-side transfemoral access transcatheter aortic valve replacement procedure with a 16fr esheath+, commander delivery system, and a 29mm sapien 3 ultra resilia valve, the commander balloon ruptured during inflation.The reporter stated that the patient had a calcified sinotubular junction (stj).Inflation of the commander balloon was described as "slow and deliberate", and no additional volume was added to the balloon prior to inflation.With approximately 1 ml of inflation volume remaining, the balloon ruptured.The team attempted to remove the delivery system from the sheath, but was unable to do so, as withdrawal difficulty occurred when reaching the distal portion of the sheath in the aorta.The way the balloon ruptured left a large amount of material towards the nosecone.This resulted in removal of the wire, sheath, and balloon together as a single unit.A radial tear to the delivery system balloon was noted.Moderate pulsatile blood loss occurred, and perclose sutures were tightened.Additional manual pressure was held for 15 minutes.After the pressure hold, an aortogram verified that flow beyond the access site was not compromised.Manual pressure was discontinued with no further blood loss.The patient did not require a blood transfusion.The valve was fully deployed, and the patient was reported to be in stable condition post-procedure.The reporter identified calcium in the stj as the perceived root cause of the balloon rupture.It was thought that the moderate pulsatile blood loss was a result of the balloon material pulling through the arteriotomy.
 
Additional Manufacturer Narrative
Investigation is ongoing.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25325753
Report Number2015691-2026-15623
Device Sequence Number5368915
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271210(10)67296538
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67296538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale